Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Mar 5, 2017, 4:07 AM CST. It took effect at Mar 5, 2017, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2017, 4:07 AM CST (10:07 UTC)
- In effect from
- Mar 5, 2017, 9:00 AM CST
- Expired
- Mar 5, 2017, 2:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
926 WHUS74 KLCH 051007 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 407 AM CST SUN MAR 5 2017 ...MODERATE TO STRONG EAST TO SOUTHEAST FLOW CONTINUES TODAY... .INCREASING SOUTHEAST WINDS ARE FORECASTED FOR TODAY AS LOW PRESSURE ORGANIZES OVER EASTERN COLORADO. WINDS SHOULD DIMINISH OVER THE BAYS AND NEARSHORE WATERS THIS EVENING BUT WILL REMAIN NEAR 20 KNOTS OFFSHORE FOR TONIGHT...MAINLY EAST OF VERMILION BAY. WINDS ARE FORECASTED TO DIMINISH SLIGHTLY BY MONDAY. GMZ450-452-052200- /O.NEW.KLCH.SC.Y.0010.170305T1500Z-170306T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- 407 AM CST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS...EAST 15 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ430-432-052200- /O.EXB.KLCH.SC.Y.0009.170305T1500Z-170306T0000Z/ SABINE LAKE-CALCASIEU LAKE- 407 AM CST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS...EAST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-052200- /O.EXT.KLCH.SC.Y.0009.000000T0000Z-170306T1200Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 407 AM CST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST MONDAY... * WINDS...EAST WINDS 15 TO 25 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
915 WHUS74 KLCH 052030 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 230 PM CST SUN MAR 5 2017 ...MODERATE TO STRONG SOUTHEAST WINDS TO CONTINUE INTO MONDAY... .GRADIENT BETWEEN HIGH PRESSURE ALONG THE EAST COAST AND LOW PRESSURE MOVING FROM THE ROCKIES INTO THE PLAINS...WILL KEEP ELEVATED SOUTHEAST WINDS...AS WELL AS ELEVATED SEAS. THESE CONDITIONS WILL PREVAIL THROUGH THE NIGHT INTO MONDAY. GMZ430-432-052130- /O.CAN.KLCH.SC.Y.0009.000000T0000Z-170306T0000Z/ SABINE LAKE-CALCASIEU LAKE- 230 PM CST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHEAST WINDS WILL BE AT 15 TO 20 KNOTS FOR THE REMAINDER OF THE AFTERNOON. THESE WIND SPEEDS ARE BELOW SMALL CRAFT ADVISORY CONDITIONS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ GMZ450-452-052130- /O.CAN.KLCH.SC.Y.0010.000000T0000Z-170306T0000Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- 230 PM CST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHEAST WINDS WILL BE AT 15 TO 20 KNOTS THROUGH TONIGHT INTO MONDAY. THESE WIND SPEEDS ARE BELOW SMALL CRAFT ADVISORY CONDITIONS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. HOWEVER...SMALL CRAFT SHOULD STILL EXERCISE CAUTION. $$ GMZ470-472-475-061100- /O.EXT.KLCH.SC.Y.0009.000000T0000Z-170306T2100Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 230 PM CST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST MONDAY... * WINDS...SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS. * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 3:35 AM CST, 32 minutes earlier.
Area forecast discussion, Mar 5, 3:35 AM CST, 32 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
335 AM CST Sun Mar 5 2017
.DISCUSSION...
Short Term...Today through Monday Night
Main forecast issues will be rain chances. Satellite shows good
surge of mid level moisture stretching from south Texas to the
Arklatx region. Radar is indicating a fairly widespread area of
rain across northern and central Louisiana. For now...expect rain
chances to increase to especially southwest Louisiana. High POPs
will continue over much of southeast Texas. Based on Thte progs
and lack of surface-based instability, believe thunder is doubtful
through tonight. Thte advection is expected to begin early Monday
so will have thunderstorms in the forecast. A negatively tilted
trough over will continue over central U.S. through Monday night.
Energy rotating south of this feature should be sufficient to
support shower and thunderstorm activity into Monday night. Winds
today may approach advisory criteria over western coastal
counties/parishes but for now will hold off on issuance.
Long Term...Tuesday through Saturday
With upper trough lifting northeast on Tuesday...cold front is
progged to move through area. Showers and storms will be likely
along the front. Drier weather is forecasted beginning Wednesday
and continuing into Thursday. Will maintain low chance POPs
through the weekend as model blends continue to show increasing
thte especially over western parts of forecast area. Temperature
are expected to be above normal.
&&
.MARINE...
Gradient is forecasted to strengthen today as low pressure over
eastern Colorado is forecasted to deepen. For now...will continue
SCA for offshore waters through tonight and have opted to have
SCA through 00Z for bays and nearshore waters west of Vermilion
Bay. Winds will diminish gradually on Monday as front approaches.
A brief period of offshore flow is expected beginning early
Wednesday behind cold front. Weak to moderate onshore flow is
expected late in the week as low pressure organizes over west
Texas. A large southerly fetch is forecasted during that time and
this may allow ways to reach as much as 5 feet offshore.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 67 62 77 66 / 50 30 60 50
LCH 71 65 77 67 / 70 40 60 40
LFT 73 66 77 67 / 50 30 60 40
BPT 71 66 78 68 / 70 40 60 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 6 AM CST Monday for GMZ470-472-475.
Small Craft Advisory from 9 AM this morning to 6 PM CST this
evening for GMZ430-432-450-452.
SMALL CRAFT EXERCISE CAUTION through this afternoon for GMZ435-
455.
&&
PUBLIC...04Hazardous weather outlook, Mar 4, 6:14 PM CST, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 614 PM CST Sat Mar 4 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 060015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 614 PM CST Sat Mar 4 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Cloudy with periods of rains through the overnight hours with rainfall totals expected to be less than an inch. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered thunderstorms are possible Sunday and Monday as an upper level trough of low pressure approaches and then traverses the region. Additional thunderstorms are expected on Tuesday as a cold front pushes through the area. At this time...the probability of severe thunderstorms is very low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-060015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 614 PM CST Sat Mar 4 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Moderate to strong east winds and rough seas will continue through tonight. A small craft advisory is in effect for the Gulf waters beyond 20 nm. Within 20 nm, small craft should exercise caution. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds are expected to become more southeasterly Sunday and Monday, and along with seas are expected to remain elevated. An extension of the small craft advisory and/or exercise caution headline may be needed. Winds and seas will subside Tuesday ahead of an approaching cold front, but then veer to the north and increase again with its passage Tuesday night, and remain elevated through Wednesday. A small craft advisory may be needed for this time period as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.